Alert archive / Missouri / Red Flag Warnings in 2010

Red Flag Warning 7, NWS St. Louis, MO

November 7, 201015 counties in Illinois; 25 counties in Missouri

NWS St. Louis, MO issued this red flag warning at Nov 7, 2010, 3:57 PM CST for 15 counties in Illinois; 25 counties in Missouri. It took effect at Nov 8, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2010, 3:57 PM CST (21:57 UTC)
In effect from
Nov 8, 2010, 10:00 AM CST
Expired
Nov 8, 2010, 6:00 PM CST
In force
8 hr
Issued by
NWS St. Louis, MO
All 40 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Dent County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2614 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WWUS83 KLSX 072157
RFWLSX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CST SUN NOV 7 2010

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THROUGH THE REMAINDER
OF THIS AFTERNOON AND AGAIN LATE MONDAY MORNING AND AFTERNOON...

ILZ097-MOZ035-036-041-042-047>051-081200-
/O.NEW.KLSX.FW.W.0007.101108T1600Z-101109T0000Z/
/O.CON.KLSX.FW.W.0006.000000T0000Z-101107T2300Z/
PIKE IL-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
357 PM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY IN THE 20 TO
25 PERCENT RANGE...SOUTHERLY WINDS AROUND 15 MPH WITH HIGHER
GUSTS...AND DRY VEGETATION AND FUELS WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. THESE CONDITIONS WILL RELAX
AROUND SUNSET AS THE HUMIDITY INCREASES AND WIND DIMINISHES...HOWEVER
A RETURN OF CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED AGAIN
FROM LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ064-069-070-074-079-100>102-MOZ059>065-072>075-083>085-099-
081200-
/O.UPG.KLSX.FW.A.0005.101108T1600Z-101108T2300Z/
/O.NEW.KLSX.FW.W.0007.101108T1600Z-101109T0000Z/
BOND IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-MADISON IL-
ST. CLAIR IL-MONROE IL-GASCONADE MO-WARREN MO-ST. CHARLES MO-
FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
DENT MO-IRON MO-MADISON MO-REYNOLDS MO-
357 PM CST SUN NOV 7 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY OF AROUND 20
PERCENT...SOUTHERLY WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS...AND
DRY VEGETATION AND FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
FROM LATE MONDAY MORNING THROUGH THE AFTERNOON. THESE CONDITIONS
ARE CONDUCIVE FOR THE RAPID SPREAD AND GROWTH OF WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ058>060-065-098-099-MOZ052-081200-
/O.NEW.KLSX.FW.W.0007.101108T1600Z-101109T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-FAYETTE IL-CALHOUN IL-
JERSEY IL-LINCOLN MO-
357 PM CST SUN NOV 7 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. 

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY AROUND 20
PERCENT...SOUTHERLY WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS...AND
DRY VEGETATION AND FUELS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS FROM LATE MONDAY MORNING THROUGH THE AFTERNOON. THESE
CONDITIONS ARE CONDUCIVE FOR THE RAPID SPREAD AND GROWTH OF
WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ095-096-MOZ018-019-026-027-034-072300-
/O.CON.KLSX.FW.W.0006.000000T0000Z-101107T2300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-
357 PM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY OF 20 TO 25 
PERCENT...SOUTHERLY WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS...AND
DRY VEGETATION AND FUELS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS FROM LATE MONDAY MORNING THROUGH THE AFTERNOON. THESE
CONDITIONS ARE CONDUCIVE FOR THE RAPID SPREAD AND GROWTH OF
WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GLASS
5 follow-up statements
391 
WWUS83 KLSX 072305
RFWLSX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CST SUN NOV 7 2010

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THROUGH THE
REMAINDER OF THIS AFTERNOON AND AGAIN LATE MONDAY MORNING AND
AFTERNOON...

ILZ097-MOZ035-036-041-042-047>051-081200-
/O.EXP.KLSX.FW.W.0006.000000T0000Z-101107T2300Z/
/O.CON.KLSX.FW.W.0007.101108T1600Z-101109T0000Z/
PIKE IL-RALLS MO-PIKE MO-BOONE MO-AUDRAIN MO-MONITEAU MO-COLE MO-
OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
505 PM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...
...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON. A
RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY.

CRITICAL FIRE DANGER CONDITIONS HAVE ENDED FOR TODAY...AS
TEMPERATURES ARE FALLING...WINDS ARE WEAKENING...AND HUMIDITY
LEVELS RISING.

HOWEVER...THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY IN
THE 20 TO 25 PERCENT RANGE...SOUTHERLY WINDS AROUND 15 MPH WITH
HIGHER GUSTS...AND DRY VEGETATION AND FUELS WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS ON MONDAY...PRIMARILY IN THE AFTERNOON.
THESE CONDITIONS WILL RELAX AGAIN AROUND SUNSET AS THE HUMIDITY
INCREASES AND WIND DIMINISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

ILZ095-096-MOZ018-019-026-027-034-080015-
/O.EXP.KLSX.FW.W.0006.000000T0000Z-101107T2300Z/
ADAMS IL-BROWN IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-
505 PM CST SUN NOV 7 2010

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON. 

CRITICAL FIRE DANGER CONDITIONS HAVE ENDED...AS TEMPERATURES ARE
FALLING...WINDS ARE WEAKENING...AND HUMIDITY LEVELS RISING. 

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075-
083>085-099-081200-
/O.CON.KLSX.FW.W.0007.101108T1600Z-101109T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN MO-GASCONADE MO-
WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO-MADISON MO-
REYNOLDS MO-
505 PM CST SUN NOV 7 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 6 PM CST
MONDAY. 

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY OF AROUND
20 PERCENT...SOUTHERLY WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS...
AND DRY VEGETATION AND FUELS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS FROM LATE MONDAY MORNING THROUGH THE AFTERNOON. THESE
CONDITIONS ARE CONDUCIVE FOR THE RAPID SPREAD AND GROWTH OF
WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TES
838 
WWUS83 KLSX 081013
RFWLSX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
413 AM CST MON NOV 8 2010

...CRITICAL FIRE WEATHER CONDITIONS LIKELY LATE THIS MORNING AND
AFTERNOON...

ILZ058>060-064-065-069-070-074-079-097>102-MOZ035-036-041-042-
047>052-059>065-072>075-083>085-099-082215-
/O.CON.KLSX.FW.W.0007.101108T1600Z-101109T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO-
MADISON MO-REYNOLDS MO-
413 AM CST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING. 

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY OF AROUND
20 PERCENT...SOUTHERLY WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS...
AND DRY VEGETATION AND FUELS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS FROM LATE THIS MORNING THROUGH THE AFTERNOON. THESE
CONDITIONS ARE CONDUCIVE FOR THE RAPID SPREAD AND GROWTH OF
WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CARNEY
106 
WWUS83 KLSX 081019 CCA
RFWLSX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
415 AM CST MON NOV 8 2010

...CRITICAL FIRE WEATHER CONDITIONS LIKELY LATE THIS MORNING AND
AFTERNOON...

ILZ058>060-064-065-069-070-074-079-097>102-MOZ035-036-041-042-
047>052-059>065-072>075-083>085-099-082230-
/O.COR.KLSX.FW.W.0007.101108T1600Z-101109T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO-
MADISON MO-REYNOLDS MO-
415 AM CST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS EVENING.

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY OF AROUND
20 PERCENT...SOUTHERLY WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS...
AND DRY VEGETATION AND FUELS WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS FROM LATE THIS MORNING THROUGH THE AFTERNOON. THESE
CONDITIONS ARE CONDUCIVE FOR THE RAPID SPREAD AND GROWTH OF
WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CARNEY
784 
WWUS83 KLSX 082116
RFWLSX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CST MON NOV 8 2010

...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR THE REST OF THE
AFTERNOON INTO THE EARLY EVENING...

ILZ058>060-064-065-069-070-074-079-097>102-MOZ035-036-041-042-
047>052-059>065-072>075-083>085-099-090000-
/O.CON.KLSX.FW.W.0007.000000T0000Z-101109T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO-
MADISON MO-REYNOLDS MO-
316 PM CST MON NOV 8 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY OF 20 TO 25 PERCENT
...SOUTHERLY WINDS OF 10 TO 15 MPH WITH HIGHER GUSTS...AND VERY DRY
VEGETATION AND FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS
INTO THE EARLY EVENING HOURS. THESE CONDITIONS ARE CONDUCIVE FOR
THE RAPID SPREAD AND GROWTH OF WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GKS
482 
WWUS83 KLSX 082355
RFWLSX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CST MON NOV 8 2010

ILZ058>060-064-065-069-070-074-079-097>102-MOZ035-036-041-042-
047>052-059>065-072>075-083>085-099-090100-
/O.EXP.KLSX.FW.W.0007.000000T0000Z-101109T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-DENT MO-IRON MO-
MADISON MO-REYNOLDS MO-
555 PM CST MON NOV 8 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

FIRE WEATHER CONDITIONS HAVE IMPROVED HEADING INTO THE EVENING
HOURS AS WINDS HAVE DIMINISHED TO BELOW 10 MPH AND...WITH THE
LOWERING OF TEMPERATURES...RELATIVE HUMIDITIES HAVE RISEN ABOVE
CRITICAL THRESHOLDS.

$$

TES

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:30 PM CST, 27 minutes earlier.

Area forecast discussion, Nov 7, 3:30 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CST SUN NOV 7 2010

.DISCUSSION...
/313 PM CST SUN NOV 7 2010/

THROUGH MIDWEEK...THE TRENDS OF THE PREVIOUS FORECAST REMAIN ON
TRACK AND JUST NEED SOME ADJUSTMENTS. RIDGING ALOFT WILL DOMINATE
ALOFT WHILE THE ELONGATED HIGH EXTENDING FROM THE APPALACHIANS
THROUGH THE LOWER MISSISSIPPI VALLEY/NORTHERN GULF OF MEXICO WILL
DOMINATE THE LOWER TROPOSPHERE. THIS WILL KEEP DRY AND PRECIP-FREE
CONDITIONS WITH LOTS OF SUNSHINE...AND THE SURFACE PRESSURE
GRADIENT WILL RESULT IN SOUTHERLY WINDS OF 10 TO 20 MPH WITH
HIGHER GUSTS DURING THE DAYTIME. INITIALLY LOW LEVEL MOISTURE
RETURN WILL BE RETARDED BY THE PRESENCE OF THE HIGH/RIDGE TO THE
SOUTH...BUT THIS WILL BREAK DOWN TUESDAY INTO WEDNESDAY ALLOWING
MOISTURE/SURFACE DEW POINTS TO RISE.

BEGINNING ON WEDNESDAY INTO THE WEEKEND THE PATTERN WILL BECOME MORE
ACTIVE. AN INITIAL SHORT WAVE TROF LIFTING FROM THE CENTRAL ROCKIES
INTO THE UPPER MS VALLEY ON WEDNESDAY WILL BRING A GLANCING BLOW AND
HELP PUSH A WEAK FRONT INTO PORTIONS OF THE NORTHERN CWA. MOISTURE
WILL BE IMPROVED BY THEN BUT STILL NOT GREAT AND FORCING IS MEAGER
SO THE CHANCE OF PRECIPITATION IS IN THE SLIGHT CHANCE TO LOW CHANCE
RANGE...PRIMARILY IN THE NRN CWA. A MUCH BETTER CHANCE OF MEASURABLE
AND WIDESPREAD PRECIPITATION LOOKS LIKE IT SHOULD UNFOLD IN THE
FRIDAY TO SATURDAY TIME FRAME WITH A SECOND STRONGER TROF EXITING
THE SWRN U.S. AND THE ASSOCIATED SURFACE SYSTEM.  MOISTURE SHOULD BE
MUCH IMPROVED BY THEN AND ORGANIZED LARGE SCALE FORCING SHOULD BE
PRESENT AS WELL. THE PROBLEMS WITH THIS LATER SYSTEM ARE TIMING.
THE MODEL SOLUTIONS HAVE BEEN SHOWING A GOOD DEAL OF VARIANCE AND
LACK OF RUN TO RUN CONTINUITY...MAINLY IN THE TIMING. THE LATEST
TRENDS ARE SLOWER...ONCE AGAIN IN THE FRIDAY TO SATURDAY PERIOD.

GLASS

&&

.AVIATION...
/1204 PM CST SUN NOV 7 2010/

HIGH PRESSURE EXTENDING FROM VIRGINIA THROUGH ALABAMA COMBINED
WITH A LOW PRESSURE TROUGH FROM THE DAKOTAS THROUGH COLORADO HAS
RESULTED IN AN INCRREASING PRESSURE GRADIENT OVER MUCH OF MISSOURI
AND ILLINOIS AND INCREASED WIND SPEEDS MAINLY FROM SOUTHWEST
THROUGH CENTRAL INTO NORTHEAST MISSOURI. VFR CONDITIONS WILL
PREVAIL OVER REGION. HOWEVER SOUTHWEST WINDS OF 14 TO 24 KTS ARE
EXPECTED THIS AFTERNOON FROM SPRINGFIELD MO NORTHEASTWARD TO QUINCY.

SPECIFICS FOR KSTL...VFR CONDITIONS ARE EXPECTED THROUGH MONDAY.
SOUTHWEST WINDS WILL RANGE FROM 10 TO 14 KTS THIS AFTERNOON. SOUTHERLY
TONIGHT AROUND 8 KTS AND ON MONDAY SOUTHWEST WINDS FROM 14 TO 24
KTS.

PRZYBYLINSKI

&&

.FIRE WEATHER...
FUEL MOISTURE LEVELS FROM 10 HOUR TO 1000 HOUR REMAIN AT VERY LOW
LEVELS AND MINIMUM AFTERNOON RH VALUES HAVE FALLEN BELOW 25
PERCENT ACROSS THE AREA...SPCLY THE OZARKS WHERE THERE HAVE BEEN
READINGS BELOW 20 PERCENT. 20 FOOT SUSTAINED WINDS CONTINUE TO BE
THE BIGGEST ISSUE IN TERMS OF CRITICAL FIRE DANGER/CONDITIONS. THE
20 FOOT WINDS AT SOME OF THE UMO AG SITES IN NE MO WERE AT 15 MPH
AND A RED FLAG WARNING WAS ISSUED EARLIER TODAY FOR THIS AFTERNOON
TO ACCOUNT FOR THIS. ELSEWHERE...ACROSS THE OZARKS...THE
SUSTAINED WINDS HAVE BEEN BELOW 15 MPH BUT GUSTS HAVE BEEN 15-20
MPH. FOR MONDAY...TEMPERATURES SHOULD BE SLIGHTLY WARMER AND DEW
POINTS A BIT HIGHER...ESPECIALLY ACROSS NE MO INTO WEST CENTRAL
IL. WINDS WILL ALSO BE A TAD HIGHER. ALL IN ALL...WITH THE EXCEPTION
OF PORTIONS OF NE MO...RH AND FUELS WILL FALL TO CRITICAL LEVELS.
BASED ON A COORDINATION CALL THIS AFTERNOON WITH OUR FIRE WEATHER
PARTNERS FROM FEDERAL AND STATE AGENCIES...DUE TO THE EXTREME
DRYNESS AND LOW RH VALUES...WE ARE GIVING MORE WEIGHT TO THE WIND
GUSTS THAN SUSTAINED WINDS AS WINDS OF ONLY 10 MPH HAS PRODUCED
SPOTTING ISSUES AND CONTAINMENT PROBLEMS WITH ANY ONGOING FIRES.
THEREFORE A RED FLAG WARNING IS BEING ISSUED FOR MONDAY FOR A
LARGE PORTION OF THE AREA. WE WILL ALSO RE-ISSUE THE SPS
HIGHLIGHTING THE ELEVATED TO CRITICAL FIRE WEATHER DANGER ACROSS
THE AREA.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING FROM 6 AM TO 6 PM CST MONDAY FOR AUDRAIN MO-
     BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-DENT MO-FRANKLIN
     MO-GASCONADE MO-IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-
     MONITEAU MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-
     REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY
     MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

     RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR AUDRAIN MO-
     BOONE MO-CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-
     MONITEAU MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS
     MO-SHELBY MO.

IL...RED FLAG WARNING FROM 6 AM TO 6 PM CST MONDAY FOR BOND IL-
     CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

     RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR ADAMS IL-
     BROWN IL-PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Nov 7, 6:29 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
629 AM CST SUN NOV 7 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081145-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
629 AM CST SUN NOV 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AN INCREASED DANGER FOR WILDFIRES THIS AFTERNOON
DUE TO GUSTY SOUTHERLY WINDS...LOW RELATIVE HUMIDITIES...AND VERY
DRY VEGETATION. OUTDOOR BURNING IS BEING DISCOURAGED BY THE FOREST
SERVICE...PUBLIC SAFETY...AND CONSERVATION OFFICIALS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WILDFIRE THREAT WILL CONTINUE ON MONDAY. THE MOST CRITICAL
COMBINATION OF DRY VEGETATION...LOW HUMIDITIES...AND STRONG WINDS
WILL OCCUR ACROSS PORTIONS OF SOUTHEAST AND EAST CENTRAL MISSOURI
AND SOUTHWEST ILLINOIS...AND A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR THESE AREAS FOR MONDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS
SEVERAL WEATHER DISTURBANCES MOVE INTO THE CENTRAL U.S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TRUETT

In the hours before

Special weather statement, Nov 7, 3:39 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CST SUN NOV 7 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL...
BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES...
UNION...ST LOUIS...FARMINGTON
339 PM CST SUN NOV 7 2010

...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS INTO MONDAY...

WEATHER CONDITIONS ACROSS THE REGION THROUGH MONDAY WILL PRODUCE
A COMBINATION OF FACTORS THAT MAKE UNCONTROLLED WILDFIRES A VERY
REAL POSSIBILITY.

WITH THE LACK OF RAIN SO FAR THIS FALL...VEGETATION IS EXTREMELY
DRY. THESE TINDER DRY FUELS...COMBINED WITH EXTREMELY LOW HUMIDITY
VALUES AND GUSTY SOUTHERLY WINDS...WILL RESULT IN CONDITINS
FAVORABLE FOR RAPID SPREAD OF WILDFIRES. IN THESE CONDITIONS...EVEN
EXPERIENCED FIRE FIGHTING PERSONEL HAVE TROUBLE CONTROLLING FIRES.

BECAUSE OF THIS THREAT...PUBLIC SAFETY...FOREST SERVICE...AND CONSERVATION
OFFICIALS ARE STRONGLY DISCOURAGING OUTDOOR BURNING AT THIS TIME.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 11:15 AM CSTRed Flag WarningLSXAdams, Brown, Pike6 hr

Nearby

Red Flag Warnings in Missouri, 2010Red Flag Warnings in Illinois, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.